Alert archive / Wyoming / River Flood Warnings in 2014

River Flood Warning 1, NWS Riverton, WY

May 27, 2014Fremont County, Wyoming

NWS Riverton, WY issued this river flood warning at May 27, 2014, 10:49 AM MDT for Fremont County, Wyoming. It took effect at May 28, 2014, 3:36 AM MDT. It was in force for 5 days.

The area

The counties it named.

The facts

Issued
May 27, 2014, 10:49 AM MDT (16:49 UTC)
In effect from
May 28, 2014, 3:36 AM MDT
Expired
Jun 2, 2014, 8:03 AM MDT
In force
5 days
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Flood severity
Minor

County Fremont County, WY

The radar

The Riverton/Lander radar (KRIW), 13 km from the middle of the area, began a volume at 16:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wind River near Dubois (DUBW4).

Action stage
4.5 ft
Minor stage
5 ft
Moderate stage
5.5 ft
Major stage
6 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06218500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this river flood warning went out at May 27, 2:58 AM MDT, 7 hours 51 minutes earlier.

Area forecast discussion, May 27, 2:58 AM MDT, 7 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
258 AM MDT TUE MAY 27 2014

.SHORT TERM...TODAY THROUGH THURSDAY NIGHT

SOME CLOUDS NOTED OVER THE NORTHERN HALF OF THE FORECAST AREA THIS
MORNING...WITH DRY CONDITIONS REPORTED ACROSS THE AREA. HIGH
PRESSURE EXPECTED ACROSS THE AREA TODAY...THOUGH THE AXIS OF THE
RIDGE WILL BE TO THE EAST OF THE FORECAST AREA. THIS MEANS CONTINUED
SOUTHWEST FLOW...THOUGH WIND SPEEDS ARE NOT ANTICIPATED TO BE
SIGNIFICANT TODAY AS THE PRESSURE GRADIENT IS FAIRLY RELAXED ACROSS
THE STATE. PUSHES OF MOISTURE ACROSS THE AREA WILL BRING SOME
ISOLATED SHOWERS AND THUNDERSTORMS TODAY. MODELS SHOWING INSTABILITY
REACHING FURTHER EAST AND NORTH THAN PAST RUNS...HAVE INCREASED
SHOWER COVERAGE FOR THE AFTERNOON. TEMPERATURES WILL CONTINUE THEIR
WARMING TREND TODAY...WITH SOME AREAS SEEING VALUES IN THE MID TO
UPPER 80S ACROSS THE WEST AND NORTH. A FEW STATIONS MAY APPROACH
THEIR RECORD HIGH TEMPERATURES TODAY...THOUGH NO STATION IS
CURRENTLY FORECAST TO EXCEED THEIR RECORD.

THE RIDGE OF HIGH PRESSURE WILL AMPLIFY ON WEDNESDAY DUE TO THE
PROGRESSION OF ANOTHER AREA OF LOW PRESSURE MOVING OVER THE PACIFIC
NORTHWEST. THIS WILL INTRODUCE A TIGHTER PRESSURE GRADIENT ACROSS
THE FORECAST AREA...HELPING TO BRING AREAS OF GUSTY WIND ACROSS THE
AREA. ADDITIONALLY...A STRONGER PUSH OF MOISTURE IS EXPECTED BY
WEDNESDAY AFTERNOON...BRINGING ISOLATED TO SCATTERED SHOWERS AND
SOME THUNDERSTORM ACTIVITY. TEMPERATURES WILL CONTINUE TO WARM
ACROSS THE AREA...WITH SOME BASIN LOCATIONS SEEING VALUES IN THE LOW
90S. THESE VALUES WILL APPROACH AND POTENTIALLY BREAK SEVERAL RECORD
HIGH TEMPERATURES ACROSS WESTERN AND CENTRAL AREA.
ADDITIONALLY...THESE TEMPERATURES WILL INCREASE THE AMOUNT OF
SNOWMELT OCCURRING OVER THE MOUNTAIN LOCATIONS. EXPECT ASSOCIATED
RIVER LEVELS TO BE ON THE RISE. A FLOOD WATCH WILL BE IN EFFECT
WEDNESDAY.

THE AREA OF LOW PRESSURE IS EXPECTED TO LIFT INTO CANADA BY THURSDAY
AFTERNOON...LEAVING CONTINUED SOUTHWEST FLOW OVER THE AREA.
AFTERNOON SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS
THE AREA. A COLD FRONT ASSOCIATED WITH THE LIFTING AREA OF LOW
PRESSURE WILL IMPACT PORTIONS OF WESTERN WYOMING ON THURSDAY. THIS
WILL COOL TEMPERATURES ACROSS THE AREA...ESPECIALLY ACROSS AREAS
WEST OF THE DIVIDE. HOWEVER... TEMPERATURES WILL STILL BE WARM
ENOUGH TO RESULT IN ADDITIONAL SNOWMELT WITH CONTINUED RUNOFF
EXPECTED.

.LONG TERM...FRIDAY THROUGH TUESDAY

MODELS ARE LESS AGGRESSIVE IN BRINGING SOME TROPICAL MOISTURE FROM
HURRICANE AMANDA IN THE EASTERN PACIFIC FOR FRIDAY. HOWEVER THEY
STILL SHOW A SUBTLE SHORTWAVE IN THE SOUTHWEST FLOW...AHEAD OF A
TROUGH OVER THE WEST COAST. THIS DISTURBANCE IN COMBINATION WITH A
QUASI-STATIONARY FRONT OVER THE AREA SHOULD STILL RESULT IN ISOLATED
TO SCATTERED CONVECTION WITH THE BEST SHOT FOR CONVECTION OVER THE
NORTH AND EAST.

THE WESTERN TROUGH IS EXPECTED TO BECOME CLOSED OFF ACROSS
NORTH/CENTRAL CALIFORNIA SATURDAY. THE UPPER LOW IS THEN EXPECTED
TO PUSH EAST NORTHEAST INTO THE GREAT BASIN SATURDAY
NIGHT/SUNDAY...AND ACROSS THE CENTRAL INTERMOUNTAIN WEST AND
NORTHERN ROCKIES IN THE SUNDAY NIGHT/MONDAY TIME FRAME. DIFFLUENT
FLOW AHEAD OF THE SYSTEM...AND ANY EMBEDDED DISTURBANCES WILL GIVE
THE FORECAST AREA CHANCES OF CONVECTION SATURDAY AND SUNDAY...WITH
THE BEST SHOT OVER THE NORTH. THE 00Z GFS IS SHOWING A DISTINCT DRY
SLOT AFFECTING THE AREA SUNDAY WHICH WOULD RESULT IN LITTLE OR NO
CHANCE FOR CONVECTION. PLENTY OF TIME TO ADJUST POPS AS DETAILS
BECOME CLEARER. POPS CONTINUE INTO SUNDAY NIGHT/MONDAY WITH FRONTAL
PASSAGE AND AS UPPER LOW/TROUGH REMAIN OVER THE REGION.

BY LATE MONDAY INTO TUESDAY...THE TROUGH/UPPER LOW BECOMES LESS
DEFINED WITH THE SYSTEM ELONGATING FROM WEST TO EAST. THIS STILL
COULD RESULT IN ANOTHER DAY OF CONVECTION...MAINLY UP NORTH.

TEMPERATURES ARE EXPECTED TO BE MAINLY ABOVE AVERAGE...BUT NOT
NEARLY AS HOT AS WHAT OCCURS IN THE SHORT TERM.

&&

.AVIATION.../12Z ISSUANCE/

EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES

A SURFACE COLD FRONT WILL STALL OUT ALONG THE CONTINENTAL DIVIDE AND
BEGIN TO RETREAT NE AS A DRIER SOUTHWEST FLOW PUSHES INTO CENTRAL
WYOMING.  ISOLATED SHOWERS AND THUNDERSTORMS WILL FORM ALONG THIS
RETREATING BOUNDARY MAINLY VCNTY AND SOUTH OF A 50NE RKS-KCPR LINE
WITH THE ATMOSPHERE LIKELY REMAINING MORE CAPPED TO THE NORTH.
THUNDERSTORMS WILL DIMINISH OR MOVE EAST OUT OF THE AREA BY 04Z
WEDNESDAY LEAVING MAINLY CLEAR SKIES AND GENERALLY LIGHT WIND.

WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES

VFR CONDITIONS WILL PREVAIL THROUGH TUESDAY NIGHT WITH SFC SOUTHWEST
WINDS INCREASING TO 15-20KTS OVER MUCH OF THE AREA TUESDAY
AFTERNOON.  ISOLATED THUNDERSTORMS WILL DEVELOP VCNTY AND EAST OF
THE CONTINENTAL DIVIDE 20Z-22Z WITH THIS ACTIVITY MOVING EAST OFF OF
THE DIVIDE IN THE LATE AFTERNOON.  WINDS WILL DIMINISH WITH SUNSET.
ISOLATED SHOWERS AND POSSIBLY A THUNDERSTORM OR TWO WILL MOVE IN
FROM THE SOUTHWEST ACROSS THE AREA 06Z-12Z WEDNESDAY.

&&

.HYDROLOGY...

A RIDGE OF HIGH PRESSURE WILL CONTINUE TO WARM TEMPERATURES ACROSS
MUCH OF THE FORECAST AREA FOR THE NEXT COUPLE DAYS. TEMPERATURES
WILL WARM TO THE LOW 90S FOR SOME PORTIONS OF THE STATE BY
WEDNESDAY. THESE WARMER TEMPERATURES MAY RESULT IN EXCESSIVE
SNOWMELT RELATED RUNOFF. THIS WILL POTENTIALLY INCREASE RIVER LEVELS
ACROSS THE AREA...WITH SOME FLOODING POSSIBLE. A FLOOD WATCH IS
CURRENTLY IN EFFECT FOR PORTIONS OF CENTRAL AND NORTHWESTERN WYOMING
THROUGH FRIDAY MORNING. THIS SITUATION WILL CONTINUE TO BE MONITORED
FOR ADDITIONAL STATEMENTS.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FROM THIS EVENING THROUGH FRIDAY MORNING
WYZ001>003-016-017.

&&

SHORT TERM...BRANHAM
LONG TERM...WM
AVIATION...AEM
HYDROLOGY...BRANHAM
Hazardous weather outlook, May 27, 10:42 AM MDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
1042 AM MDT TUE MAY 27 2014

WYZ001>020-022>030-281100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
1042 AM MDT TUE MAY 27 2014

...FLOOD WATCH THIS EVENING THROUGH FRIDAY MORNING FOR THE NORTH
AND SOUTH FORKS OF THE SHOSHONE RIVER...THE BIG WIND RIVER...AND
THE LAMAR RIVER...

...FLOOD WARNING TODAY THROUGH FRIDAY MORNING FOR THE SOUTH FORK OF
THE SHOSHONE RIVER...

...FLOOD WARNING TODAY THROUGH FRIDAY MORNING FOR THE WIND RIVER...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE...MAINLY ALONG AND EAST OF
THE DIVIDE...THIS AFTERNOON AND INTO THE EARLY EVENING HOURS. GUSTY
WIND...SMALL HAIL...AND PERIODS OF BRIEF HEAVY RAINFALL WILL BE
POSSIBLE. ADDITIONALLY...WARMING TEMPERATURES TODAY WILL FURTHER
RESULT IN RIVERS RISING. A FLOOD WATCH IS IN EFFECT TONIGHT FOR THE
NORTH FORK OF THE SHOSHONE RIVER AND THE LAMAR RIVER.  A FLOOD
WARNING IS IN EFFECT TODAY AND TONIGHT FOR THE WIND AND SOUTH FORK OF
THE SHOSHONE RIVERS. PLEASE SEE FLOOD WATCH AND WARNING PRODUCTS
FOR THE LATEST INFORMATION. THOSE WITH PROPERTY NEAR A RISING
RIVER WILL NEED TO REMAIN AWARE OF CHANGING CONDITIONS...AND UPDATED
PRODUCTS FROM NWS RIVERTON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THROUGH THE PERIOD...VERY WARM MOUNTAIN AFTERNOON TEMPERATURES
WEDNESDAY AND THURSDAY WILL CAUSE EXCESSIVE SNOWMELT RUNOFF. THE
EXCESSIVE SNOWMELT RUNOFF WILL CAUSE AREA STREAMS AND RIVERS TO FLOW
AT VERY HIGH LEVELS.  A FLOOD WATCH CONTINUES IN EFFECT
WEDNESDAY THROUGH FRIDAY MORNING FOR THE NORTH FORK OF THE SHOSHONE
RIVER AND THE LAMAR RIVER.  A FLOOD WARNING IS IN EFFECT THROUGH
THURSDAY MORNING FOR THE SOUTH FOR OF THE SHOSHONE RIVER AND
THROUGH FRIDAY MORNING FOR THE WIND RIVER. PLEASE SEE FLOOD WATCH
AND WARNING PRODUCTS FROM THE LATEST INFORMATION. THOSE WITH PROPERTY
NEAR A RISING RIVER WILL NEED TO REMAIN AWARE OF CHANGING
CONDITIONS...AND UPDATED PRODUCTS FROM NWS RIVERTON.

WEDNESDAY...HOT. ISOLATED THUNDERSTORMS DURING THE AFTERNOON AND
EVENING...ESPECIALLY IN JOHNSON COUNTY. BREEZY TO WINDY CONDITIONS
ALSO EXPECTED WITH INCREASED FIRE BEHAVIOR FOR THE LOWER ELEVATIONS
OF THE SOUTHWEST AND CENTRAL PORTIONS OF THE FORECAST AREA.

THURSDAY...BREEZY TO WINDY AREAS AND STILL WARM ACROSS THE CENTRAL
AND SOUTH. SLIGHTLY COOLER OVER THE NORTH AND WEST. ISOLATED
AFTERNOON AND EVENING THUNDERSTORMS.

FRIDAY THROUGH MONDAY...A GOOD CHANCE FOR THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...

PLEASE REPORT ANY HAIL...THUNDERSTORM WIND GUSTS OF 50 MPH OR
HIGHER...ANY RAINFALL AMOUNTS...AS WELL AS ANY OBSERVED FLOODING OR
STREAMS RUNNING NEAR BANKFULL. THANK YOU.

TEAM RIVERTON

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 9:57 AM MDTAreal Flood WarningRIWPark48 hr
May 27, 10:49 AM MDTRiver Flood WarningRIWFremont6 days
May 27, 4:30 PM MDTSpecial Weather StatementRIWHot Springs45 min
May 27, 5:21 PM MDTSpecial Weather StatementRIWWashakie54 min
May 27, 5:51 PM MDTSevere Thunderstorm WarningRIWWashakie39 min

Nearby

River Flood Warnings in Wyoming, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.